Get your Health question answered in 3 easy steps

195 Doctors Online
Owl Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Will intercourse during a 7-day-gap while switching contraceptives lead to pregnancy?

DOCTOR OF THE MONTH - Mar 2015
Mar 2015
User rating for this question
Very Good
Answered by

OBGYN, Maternal and Fetal Medicine
Practicing since : 2009
Answered : 4928 Questions
Question
Hi,
I have switched contraceptive pills from Diane to Belara. I took full old pack of Diane, made a 7-day break and then started Belara. However, only later I read in Belara information leaflet that I shouldn’t have made a 7-day break and should have started new pills immediately.
I had unprotected sex during the 7-day break and had extra protection when having sex when taking Belara for already seven days (I read that new pills might not have effect immediately).

Was I protected even though I made a 7-day break when switching to Belara? Was that incorrect? Should I continue using extra protection?

Thank you for your reply.
Thu, 24 May 2018 in Pregnancy
 
 
Answered by Dr. Deepti Verma 21 minutes later
Brief Answer:
No contraceptive failure

Detailed Answer:
Hi dear,
I have gone through the question and understand your concerns.
The new oral contraceptive pack needs to be started after 7 days of gap from the previous pack.
The gap interval is for withdrawal bleeding and the ovulation and chances of conception are almost nil.
So, you did nothing wrong and there are no chances of conception.
There is nothing to worry.
Hope you found the answer helpful.
Regards
Dr Deepti Verma
OBGYN
Above answer was peer-reviewed by
 
Follow-up: Will intercourse during a 7-day-gap while switching contraceptives lead to pregnancy? 19 hours later
Thank you for your reply.

For the past few days I also feel some strange irritation in my stomach (it is puffy and feels full) and I feel a need to go to the bathroom much more often. What could it be? Could it be some side effects of new pills or an illness, or else?
 
 
Answered by Dr. Deepti Verma 18 hours later
Brief Answer:
Side effect of the drug

Detailed Answer:

Hi dear,
this puffy and full feeling in the abdomen is due to side effect of the contraceptive pill.
Increased frequency of the urination can be due to urinary tract infection.
A urine test should be done to confirm the diagnosis.
Further treatment should be done accordingly.
Regards
Dr Deepti Verma
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN